Wisconsin, 2025Drought in Wisconsin, December 1 to 31, 2025
December 1 to 31, 2025 · NWS DLH · 3 events in 3 counties and zones
D2 Severe Drought conditions persisted across parts of northwestern Wisconsin during the month of December. No changes in drought status were observed over the course of the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
D2 Severe Drought conditions persisted across parts of northwestern Wisconsin during the month of December. No changes in drought status were observed over the course of the month. Precipitation for the month was above normal across the southern portion of the drought area with below normal conditions near Lake Superior. Despite the above normal precipitation in part of the area, it was not enough to counteract the extended dry period in place.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Nov 30, 5:26 PM CST, 6 hours 34 minutes earlier. Its key messages:
- Flurries and light snow showers taper off this evening with a chilly night expected. Monday morning low temperatures in the single digits to around zero.
- Next best chance for appreciable light snow accumulations is Tuesday night into Wednesday, with a half to two inches possible across the Northland. Blustery northwest winds with gusts of 20- 35mph possible Wednesday.
- Colder temperatures through the work week with additional passing chances of snow with weak clipper systems. Coldest night is expected to be Thursday night into Friday morning with widespread lows well below zero. &&
Area forecast discussion, Nov 30, 5:26 PM CST, 6 hours 34 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
526 PM CST Sun Nov 30 2025
.KEY MESSAGES...
- Flurries and light snow showers taper off this evening with a
chilly night expected. Monday morning low temperatures in the single
digits to around zero.
- Next best chance for appreciable light snow accumulations is
Tuesday night into Wednesday, with a half to two inches possible
across the Northland. Blustery northwest winds with gusts of 20-
35mph possible Wednesday.
- Colder temperatures through the work week with additional
passing chances of snow with weak clipper systems. Coldest
night is expected to be Thursday night into Friday morning
with widespread lows well below zero. &&
.DISCUSSION...
Issued at 206 PM CST Sun Nov 30 2025
Stratus clouds with flurries and light snow showers are present
across the Northland this afternoon as northwesterly flow on the
backside of yesterday's system brings a couple more hundredths of
precipitation to the area. A few tenths of an inch of snow are
possible through this evening. Winds become southwest overnight into
Wednesday, which should turn any lake effect snow from Lake Superior
back over the open waters. Incoming high pressure should assist in
diminishing widespread snow showers but a mix of clouds is expected
to persist out of which some flurries could persist.
Tonight should see chilly temperatures, but maybe not quite as low
as originally anticipated. Models suggest we'll struggle to get rid
of all our cloud cover, especially downstream of large inland lakes.
With some of that cloud deck hanging around, the lowest temperatures
will be relegated to the areas that do see clear skis. Most of the
area will have morning low temperatures in the single digits and
those areas that do clear out could drop below zero.
Highs in the teens and lows in the single digits above and below
zero are expected through Thursday. There is good agreement for
Thursday morning to be the coldest of the week with the potential
for clearing skies under northwest flow behind a departing system.
There is a 20-50% chance that Thursday morning low actual temps will
be less than -10F across the Northland away from Lake Superior,
which would be the coldest of the season so far.
Through next week, global models are in decent agreement that we'll
remain under northwest flow with a low over Hudson Bay. Within this
flow shortwaves should move along, bringing a persistent train of
Alberta Clipper systems through the week. The first looks to be
Monday evening into Tuesday but this system is weak and fairly
moisture-starved. PWATs are blocked by a transient high pressure
system that blocks northward moving gulf moisture so accumulations
would likely be very minimal but it could be enough to keep overcast
skies around with some flurries. A better chance for some light snow
moves through Tuesday night into Wednesday with a better forced
clipper that pulls some moisture with it as it departs the Canadian
Rockies. Not a super impressive system by any means with global
models suggesting a ~1005mb low and a progressive track, but this is
classic Clipper set up and should bring at least a little snow
refresher for our winter landscape. Decent agreement for 0.05-0.1"
QPF which could mean a dusting to an inch or two across the
Northland by Wednesday morning, slightly higher along the South
Shore with lake enhancement. Some gusty NNW winds are possible
behind this system through the day Wednesday, especially along the
North Shore where gusts of 30+ mph could materialize.
Global ensembles highlight more chances for light snow towards the
end of the week and into the weekend, but solutions are varied at
this point. While most of these systems don't currently look like
they would bring warning level amounts of snow, we do look to just
keep slowly adding light to moderate amounts every couple of days
through the 7 day forecast.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 525 PM CST Sun Nov 30 2025
Widespread MVFR ceilings still engulf most of the Northland this
evening. There are still a few snow showers percolating across the
region that will dwindle over the next several hours. Ceilings may
briefly improve overnight but we still have favorable probabilities
of MVFR ceilings returning tomorrow as low level moisture rides
southwesterly flow into the region. There is some concern for IFR
ceilings to develop in BRD. If we manage to get a breif period of
clearing this evening then the rapid falling temperatures could lead
to a very low cloud developing in the region tomorrow morning.
Additionally, southwesterly winds will increase tomorrow with gusts
near 20 kts.
&&
.MARINE /FOR NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR/...
Issued at 206 PM CST Sun Nov 30 2025
Northwest winds should continue to die down into this evening,
becoming southwest overnight into Monday. These southwest winds
could gust over 20 knots by midday to early afternoon, with a slight
chance for some Small Craft Advisories needed. Over the Apostle
Islands and open waters, a hefty lake effect snow band will likely
set up that could lead to an area of localized greatly reduced
visibility. Winds remain southwest into Tuesday but should weaken
Monday evening. Following a weak low pressure system passing Tuesday
night into Wednesday, winds become more northwest and could get
strong again, especially along the North Shore where there is a 10-
20% chance of gale force gusts Wednesday.
For the open water discussion, refer to the NWS Marquette Area
Forecast Discussion at weather.gov/mqt.
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
MARINE...Small Craft Advisory until 6 PM CST this evening for LSZ121-
140>142-146>148-150.
&&
DISCUSSION...Levens
AVIATION...Britt
MARINE...LevensHazardous weather outlook, Nov 30, 7:30 PM CST, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
730 PM CST Sun Nov 30 2025
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-020130-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
730 PM CST Sun Nov 30 2025
This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Snow spotters are requested to report their snowfall measurements
to the National Weather Service.
LSZ121-140>148-150-020130-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
730 PM CST Sun Nov 30 2025
This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Southwesterly winds gusting to 20 to 25 knots and waves building
to 2 to 5 feet Monday morning into early Monday evening may lead
to hazardous conditions for small craft.
A couple periods of southwest to northwest winds with gusts of 20
to 30 knots late Tuesday afternoon through Thursday night may
lead to another period of hazardous conditions for small craft.
Britt
More information may be obtained at the following web address:
http://www.weather.gov/duluth
Drought, Douglas
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.464, -91.899 (the zone’s center; the record gives no point)
D2 Severe Drought conditions covered much of the western 3/4ths of the county during the month of December. No changes in drought category were observed over the course of the month. Precipitation for the month was around 0.25 to 0.50 inches below normal across the northern two-thirds of the county with near to slightly above normal precipitation across the southern third of the county. The dry pattern in place extended back into the summer months.
Drought, Burnett
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Burnett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.863, -92.368 (the zone’s center; the record gives no point)
D2 Severe Drought conditions covered the northern 1/3rd of the county during the month of December. No changes in drought category were observed over the course of the month. Precipitation for the month was around 0.20 to 0.40 inches above normal in this area but was not enough to counteract the overall extended dry period in place.
Drought, Washburn
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Washburn forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.899, -91.791 (the zone’s center; the record gives no point)
D2 Severe Drought conditions persisted across the far northwestern corner of the county during the month of December. No changes in drought category were observed over the course of the month. Precipitation for the month was around 0.20 to 0.40 inches above normal in this area but was not enough to counteract the overall extended dry period in place.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Oklahoma, December 1, 20252 deaths · 27 injured · 3 events
- Winter Weather in Missouri, December 1, 20252 deaths · 7 injured · 7 events
- Winter Weather in Missouri, December 1, 202529 injured · 9 events
- Winter Weather in Illinois, December 1, 20251 death · 1 event
- Strong Wind in Arizona, December 1, 20251 death · 1 event
- Drought in Missouri, December 1 to 31, 2025$6.7 million · 10 events
- Winter Storm and Winter Weather in Ohio, December 1 to 2, 202532 events
- Drought in Illinois, December 1 to 31, 202526 events
- Drought in Texas, December 1 to 31, 202520 events
- Drought in Alabama, December 1 to 31, 202519 events
- Drought in Maine, December 1 to 31, 202518 events
- Drought in Florida, December 1 to 31, 202518 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1306320, 1306322, 1306324.